Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 20, 2020, 3:29 AM CDT for 24 counties in Nebraska. It took effect at Apr 20, 2020, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2020, 3:29 AM CDT (08:29 UTC)
- In effect from
- Apr 20, 2020, 1:00 PM CDT
- Expired
- Apr 20, 2020, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 24 counties
Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
477 WWUS83 KGID 200829 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 329 AM CDT Mon Apr 20 2020 NEZ039>041-046>049-060>064-072>077-082>087-202100- /O.NEW.KGID.FW.W.0008.200420T1800Z-200421T0100Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo- Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore- Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 329 AM CDT Mon Apr 20 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039, 040, 041, 046, 047, 048, 049, 060, 061, 062, 063, 064, 072, 073, 074, 075, 076, 077, 082, 083, 084, 085, 086 AND 087... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, Fire Weather Zone 040 Greeley, Fire Weather Zone 041 Nance, Fire Weather Zone 046 Sherman, Fire Weather Zone 047 Howard, Fire Weather Zone 048 Merrick, Fire Weather Zone 049 Polk, Fire Weather Zone 060 Dawson, Fire Weather Zone 061 Buffalo, Fire Weather Zone 062 Hall, Fire Weather Zone 063 Hamilton, Fire Weather Zone 064 York, Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 074 Kearney, Fire Weather Zone 075 Adams, Fire Weather Zone 076 Clay, Fire Weather Zone 077 Fillmore, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 Nuckolls and Fire Weather Zone 087 Thayer. * WINDS...Northwest 20 to 25 mph with gusts up to 35 mph. * TIMING...This afternoon between 1 and 8pm. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fire that develops will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Billings Wright
2 follow-up statements
705 WWUS83 KGID 202023 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 323 PM CDT Mon Apr 20 2020 NEZ039>041-046>049-060>064-072>077-082>087-210100- /O.CON.KGID.FW.W.0008.000000T0000Z-200421T0100Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo- Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore- Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 323 PM CDT Mon Apr 20 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039, 040, 041, 046, 047, 048, 049, 060, 061, 062, 063, 064, 072, 073, 074, 075, 076, 077, 082, 083, 084, 085, 086 AND 087... * AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, Fire Weather Zone 040 Greeley, Fire Weather Zone 041 Nance, Fire Weather Zone 046 Sherman, Fire Weather Zone 047 Howard, Fire Weather Zone 048 Merrick, Fire Weather Zone 049 Polk, Fire Weather Zone 060 Dawson, Fire Weather Zone 061 Buffalo, Fire Weather Zone 062 Hall, Fire Weather Zone 063 Hamilton, Fire Weather Zone 064 York, Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 074 Kearney, Fire Weather Zone 075 Adams, Fire Weather Zone 076 Clay, Fire Weather Zone 077 Fillmore, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 Nuckolls and Fire Weather Zone 087 Thayer. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...Now through 8pm. * RELATIVE HUMIDITY...As low as 18 to 20 percent. * IMPACTS...Any fire that develops will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Thies
808 WWUS83 KGID 210055 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 755 PM CDT Mon Apr 20 2020 NEZ039>041-046>049-060>064-072>077-082>087-210200- /O.EXP.KGID.FW.W.0008.000000T0000Z-200421T0100Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo- Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore- Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 755 PM CDT Mon Apr 20 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039, 040, 041, 046, 047, 048, 049, 060, 061, 062, 063, 064, 072, 073, 074, 075, 076, 077, 082, 083, 084, 085, 086 AND 087... Thanks to the combination of steadily diminishing northwest winds and steadily-rising relative humidity values this evening, critical fire weather conditions are no longer expected within central and south central Nebraska. As a result, the Red Flag Warning is being allowed to expire at this time. $$ Pfannkuch
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 20, 12:09 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 20, 12:09 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1209 AM CDT Mon Apr 20 2020 ...AVIATION UPDATE... .SHORT TERM...(This evening through Monday) Issued at 318 PM CDT Sun Apr 19 2020 A few clouds and possibly some sprinkles evident on radar this afternoon across our far north. While little is expected to come of this...did add some sprinkles for the next few hours for areas primarily north of highway 92 as it is not out of the question a few drops are reaching the ground. Otherwise...the focus shifts to an upper level disturbance in northwesterly flow expected to cross the local area overnight. Models have keyed in on this disturbance for the past 2 days...and continue to think there will be an increasing chance for showers and an isolated thunderstorm this evening and overnight as this wave crosses the area. Looking at sounding data...while there is very modest instability...one the order of a few hundred joules of CAPE...there is little evidence for more than a stray thunderstorm and little chance for any storm that does develop to become strong...none-the-less severe. So currently think most areas will see a few hundredths of overall precipitation with this system...away from any thunderstorm that is able to develop. Temperature wise...expect modestly cooler temperatures overnight mainly due to the cooling effect of the anticipated shower activity. For Monday...expect skies to clear early in the morning behind the aforementioned system and for full sunshine to help promote deep mixing and breezy winds across the local area. As a result...while temperatures will be on the mild side...and near 70 across the majority of the area...there will be some fire weather concerns as a near critical fire danger is anticipated. .LONG TERM...(Monday night through Sunday) Issued at 318 PM CDT Sun Apr 19 2020 West northwesterly flow is expected to be dominant through the extended periods with a couple mainly small chances for showers and thunderstorms. Expect the first chance for precipitation to come with an upper level low moving out of the southwest into the plains Tuesday night into Wednesday. While this system is expected to remain mainly south of the area...some instability ahead of it and modest forcing should allow for shower and thunderstorm development mainly south of interstate 80 Tuesday night into Wednesday. That said...this system has trended a bit further south...and convection may end up being limited to our KS counties if trends continue. Beyond Wednesday...the focus will shift back to the northwest where a cold front is expected to come from late in the week. This front appears a bit stronger than yesterday...and along with the increasing chances for precipitation beginning late Thursday night...noticably cooler air is now expected for the end of the work week and into next weekend when temperatures have the potential to swing from 5-10 degrees above climo over the first half of the week...to 5-10 degrees below climo next Friday and Saturday...although the current forecast is not yet quite that cool. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Tuesday) Issued at 1202 AM CDT Mon Apr 20 2020 An upper level disturbance moving through the area is bringing a few showers and an isolated TSRA or two. Winds behind the trough will become more westerly and this afternoon winds will be a little gusty. Ceilings looking to be VFR/MVFR through the period. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...Rossi LONG TERM...Rossi AVIATION...Beda
Hazardous weather outlook, Apr 19, 2:52 PM CDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 252 PM CDT Sun Apr 19 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 202000- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 252 PM CDT Sun Apr 19 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Showers and thunderstorms are possible across the local area late this evening and overnight. Strong to severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A near critical fire danger is expected on Monday as relative humidity values drop into the 20s and northwesterly winds become breezy gusting to as high as 35 mph. A chance for thunderstorms will return to portions of the forecast area Tuesday evening through Wednesday. Additional chances for thunderstorms are expected off and on Thursday evening through Saturday. At this time...severe weather is not anticipated across the local area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Special weather statement, Apr 19, 9:44 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Hastings NE
944 PM CDT Sun Apr 19 2020
NEZ072-082-200315-
Gosper NE-Furnas NE-
944 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSPER AND
NORTHWESTERN FURNAS COUNTIES UNTIL 1015 PM CDT...
At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Creek Reservoir State Recreation Area, or 25 miles southeast
of Curtis, moving southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cambridge, Arapahoe, Holbrook and Wilsonville.
LAT...LON 4035 10010 4044 10009 4044 9998 4047 9998
4033 9976 4006 10013 4011 10020 4035 10020
TIME...MOT...LOC 0243Z 310DEG 31KT 4039 10015
FaySpecial weather statement, Apr 19, 11:55 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Hastings NE
1155 PM CDT Sun Apr 19 2020
KSZ005-006-017-018-200545-
Rooks KS-Phillips KS-Smith KS-Osborne KS-
1155 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROOKS...SMITH...
NORTHWESTERN OSBORNE AND PHILLIPS COUNTIES UNTIL 1245 AM CDT...
At 1154 PM CDT, Doppler radar was tracking a dying thunderstorm
along a line extending from 9 miles southeast of Naponee to near
Agra to Speed. Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these dying storms.
Locations impacted include...
Phillipsburg, Smith Center, Stockton, Logan, Kensington, Agra,
Lebanon, Kirwin, Woodston, Gaylord, Alton, Portis, Glade, Athol,
Speed, Harlan, Cedar and Bellaire.
LAT...LON 3968 9956 4000 9916 4000 9897 3983 9850
3972 9851 3939 9885 3925 9938
TIME...MOT...LOC 0454Z 302DEG 28KT 3995 9906 3975 9919 3968 9940
Billings WrightSpecial weather statement, Apr 20, 1:48 AM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Hastings NE 148 AM CDT Mon Apr 20 2020 KSZ019-200715- Mitchell KS- 148 AM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MITCHELL COUNTY UNTIL 215 AM CDT... At 147 AM CDT, Doppler radar was tracking a strong thunderstorm near Asherville, or near Beloit, moving southeast at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Beloit, Asherville and Simpson. LAT...LON 3934 9818 3955 9808 3949 9793 3922 9793 TIME...MOT...LOC 0647Z 297DEG 33KT 3940 9805 Billings Wright
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:44 PM CDT | Special Weather Statement | GID | Furnas | 31 min |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.